New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ne Ne
Regular Member

Date Joined Apr 2008
Total Posts : 243
   Posted 7/5/2008 10:46 AM (GMT -6)   
confused I'm not sure what is going on with me. I'm not sure if its the new pill (pristiq ) and I'm having side effects or if its just me having a bad time. I don't really want to be around anyone, I just want to be alone. I'm very upset with my husband right now. He has said something that really hurt. I also have crohn's and I'm having some pain and He said I'm bringing it on myself, I should just learn how to deal with my emotions better. I know my emotions effect the crohn's but I'm also scared of the pain to. I know He loves me but He does not understand me and really don't want to try to. I should just learn to deal. I just want to leave and start over, just to be alone sounds like the best thing to me right now. I'm so tried of trying to be happy, its like a bad job, and I just want to quit. I've had these feelings for a few. I've only been taking pristiq for 3 weeks. At first I felt a little jittery, then I felt OK, but I got upset and I just can't shake the feelings now. I go to the psychiatrist on the 11 so, I'm not sure if I should say something or not??

49 Female
Dx June 07 Crohn's take asacol 2x3 a day , entcort 1x2 day ,lotrel for HBP , omeprezole for stomach , potassium , one a day crohn's & colitis therapy , calcium & Vit D , lomotil for lose stools , tramadol for pain , started humira in Feb 08
Dx Bipolar May 08

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 7/5/2008 11:45 AM (GMT -6)   
Hi NeNe -- Definitely say something to your pdoc, always tell them what your concerns about drugs are, but the Pristiq has barely had a chance to start working, so I'd give it a longer try. Who knows though? Maybe your pdoc will up your dosage or something -- so definitely tell him/her.

Now is probably not the best time to make decisions about whether you want to end your marriage or not. You're not exactly in your clearest mind right now. I absolutely know the feeling of wanting to be alone and just wishing your partner would go away for a while. I bet all married people do. And I'm sorry he hurt your feelings and is a bit thick about your emotions, but I bet he didn't really mean to hurt your feelings. He's just insensitive. That's something you need to sit down with him and talk calmly about, not divorce him over.

Hang in there. If the pristiq doesn't work in a few weeks, I'm sure the doc will try something new.

Co-Moderator, Bipolar Forum
Bipolar II

Veteran Member

Date Joined May 2008
Total Posts : 1081
   Posted 7/6/2008 6:29 PM (GMT -6)   
Dear NeNe: I want to share the experiece of a close family member taking Effexor, an SSNI, selective serotonin and norepinephrine reuptake inhibitor, identical to Prestiq. First, I should clarify that mt mother, grandmother, great-grandmother, brother, sister, son and niece all experience BiPolar II. I learned a while back from my pdoc that the SSRI's are contrindicated for me b/c it can cause rapid cycling. My brother, while taking Effexor, got really messed up. I noticed he had a hair trigger temper, was hyperactive, running on adrenalin, and judgement impaired. He got weaned off of it. I don't know what he's taking now. I was warned by my GP at one point that Effexor would be bad for me as it would increase my anxiety, somehing I surely don't need. As far as my current treatment, it's inadequate as I'm on a wait list for a pdoc and have been for 15 months. I'm winging it big time. As far as managing anxiety, I'm getting clonazapam, which just takes the edge off. Also, I take amyltriptiline (100 mgs. at bedtime) but it wasn't prescribed for the bipolar situation but rather for Fibromyalgia. I wake up really depressed but it recedes as the day goes on, so I'm hanging in there. I'll get back to my pdoc of 17 years but have to move into his catchment area to do so.Just wanted you to know about the noreprinephrine issue vis a vis anxiety. Also, some experts are seriously questioning the efficacy of the SSRI's. It's estimated they are effective over time in about 10%  of test subjects. I went online and searched Pristiq. The results were illuminating.  

Regular Member

Date Joined Jul 2008
Total Posts : 471
   Posted 7/7/2008 4:25 AM (GMT -6)   
Hi NeNe...I'm new here and while reading your post I could totally relate. I'm in the process of being officially diagnosed with crohns. Anyway a couple of weeks ago I was doing pretty bad depression wise and was also considering letting my significant other go. I thought he'd be better off without me and while he tries to be understanding sometimes I just want to be alone and he doesn't get that. Well I was talked out of breaking things off and I'm glad about that. I know I shouldn't make decisions when I'm in that state of mind, but it's hard. So I just wanted to let you know you're not alone. Definitely tell your pdoc all that's been going on. *hugs*
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 5:18 PM (GMT -6)
There are a total of 2,710,729 posts in 298,920 threads.
View Active Threads

Who's Online
This forum has 153475 registered members. Please welcome our newest member, nalermaler.
372 Guest(s), 10 Registered Member(s) are currently online.  Details
super20dan, SpecialLady, Serfr, LG13, NiceCupOfTea, Lynnwood, couchtater, caramba, gilly2, wayland

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer